Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 242, NWS Louisville, KY

May 5, 20124 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 5, 2012, 2:22 AM CDT for 4 counties in Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2012, 2:22 AM CDT (07:22 UTC)
Expired
May 5, 2012, 2:45 AM CDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Breckinridge County, KY, Grayson County, KY, Hancock County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 79 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 2:28 AM CDTTSTM WND DMG2 Nw Dundee, KYTREES DOWN ON HIGHWAY 1414...TAFFY ROAD...AND FRIENDSHIP ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1078 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1542 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

860 
WUUS53 KLMK 050722
SVRLMK
KYC027-085-091-183-050745-
/O.NEW.KLMK.SV.W.0242.120505T0722Z-120505T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
222 AM CDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHEASTERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
  NORTHEASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
  NORTHWESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 245 AM CDT

* AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR RALPH...MOVING EAST AT 50
  MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LEITCHFIELD...
  ASKIN AND VANZANT...
  DEMPSTER AND ROCKVALE...
  MCDANIELS AND HINTON HILLS...
  MADRID AND EVELEIGH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SQUALL LINES CAN PRODUCE INTENSE WIND DAMAGE AND EVEN SHORT-LIVED
TORNADOES. PROTECT YOURSELF INDOORS NOW FROM POWERFUL WINDS!

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3764 8692 3767 8683 3771 8687 3775 8683
      3772 8625 3741 8630 3755 8697
TIME...MOT...LOC 0722Z 277DEG 54KT 3765 8678
WIND...HAIL 60MPH 0.88IN

$$

RS
2 follow-up statements
525 
WWUS53 KLMK 050737
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
237 AM CDT SAT MAY 5 2012

KYC027-085-091-183-050745-
/O.CON.KLMK.SV.W.0242.000000T0000Z-120505T0745Z/
OHIO KY-BRECKINRIDGE KY-GRAYSON KY-HANCOCK KY-
237 AM CDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR SOUTHEASTERN HANCOCK...NORTHWESTERN GRAYSON...SOUTHERN
BRECKINRIDGE AND NORTHEASTERN OHIO COUNTIES...

AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VANZANT...MOVING EAST
AT 60 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF NORTHEASTERN OHIO...NORTHWESTERN GRAYSON...
  SOUTHEASTERN HANCOCK AND SOUTHERN BRECKINRIDGE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3744 8640 3754 8690 3774 8676 3774 8662
      3772 8631
TIME...MOT...LOC 0736Z 277DEG 54KT 3762 8652
WIND...HAIL 60MPH 0.88IN

$$

RS
754 
WWUS53 KLMK 050748
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 AM CDT SAT MAY 5 2012

KYC027-085-091-183-050758-
/O.EXP.KLMK.SV.W.0242.000000T0000Z-120505T0745Z/
OHIO KY-BRECKINRIDGE KY-GRAYSON KY-HANCOCK KY-
248 AM CDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK...
NORTHWESTERN GRAYSON...SOUTHERN BRECKINRIDGE AND NORTHEASTERN OHIO
COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL YOUR 
LOCAL LAW ENFORCEMENT OFFICIALS.

LAT...LON 3744 8640 3754 8690 3774 8676 3774 8662
      3772 8631
TIME...MOT...LOC 0737Z 277DEG 54KT 3762 8650

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:21 AM CDT, 1 minute earlier.

Area forecast discussion, May 5, 2:21 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 AM EDT SAT MAY 05 2012

.Short Term (Today through Sunday)...
Issued at 320 AM EDT May 5 2012

Convection has been training across a large portion of southern IN
and central KY for much of the evening and overnight hours. Storms
continue along a northwest to southeast boundary from Evansville IN
to about Somerset KY at this time. The latest suite of guidance
depicts these heavy rain producing storms will slowly slide south
and east through the morning hours. This convection has been in
response to an upper-level shortwave tracking through the Ohio
Valley and a 30-35 knot low level jet.

As this convection slides south and east, the northern forecast area
will remain covered with debris clouds for a good portion of the
morning. There will be slow clearing from the north through the
afternoon. Given the current conditions, it will be difficult to
spark new storms this afternoon, but an isolated thunderstorm cannot
be ruled out with remnant outflow boundaries being scattered across
the forecast area and some clearing by this afternoon. Plus, a
stationary surface frontal boundary is projected to be stretched
across the Ohio River late this afternoon and early evening. So,
there is a small chance, but I certainly would not cancel any
outdoor plans you may have. Temperatures this afternoon will be
tricky given mainly the uncertainties in cloud cover. However, if
conditions pan out, we should reach the low and mid 80s. With all
the low level moisture, it will feel muggy.

The frontal boundary will remain quasi-stationary across the
forecast area Saturday night and most of the day Sunday. This will
become a source of weak surface convergence and will combine with
heating Sunday afternoon to generate mainly isolated thunderstorms.
Temperatures will reach the low and mid 80s once again.

.Long Term (Sunday Night through Friday)...
Issued at 250 AM EDT May 5 2012

Spent more time watching radar for the near term than with this
forecast, so take it with a grain of salt. Used a model blend with
the previous forecast. At the start of the period will have a
weakening ridge over the region with a front moving into the
Mississippi river valley. This front looks to move through the
region Monday night, bringing good rain chances mainly during the
day Monday and lingering into early Tuesday. Troughing will move
into the Great Lakes region for midweek, bringing a cool and dry
down. Cannot rule out some stray lake effect light rain during the
day Wednesday, which will help to keep us cool.

That trough will get replaced by ridging moving in from the west by
Friday. Moisture return will be slow for the end of the week, so
think the rest of the period will be dry.

Temperatures will start off in the low 80s Monday, ahead of that
front, then cool to the lower 70s as the front kicks through
Tuesday.  Wednesday and Thursday may end up cooler than the around
70s I have in there, depending on cloud cover Wednesday. Thursday
looks to be the coldest morning, with high pressure in the vicinity.
For now have lows 45-50, but if that high gets right over us for the
night, we could see some 30s in the coldest spots. Then Friday
should rebound into the 70s.

&&

.Aviation (06Z TAF Issuance)...
Updated at 148 AM EDT May 5 2012

Current band of thunderstorms has moved through SDF and is currently
impacting LEX. BWG should remain dry. Will monitor the convective
trends and amend BWG as necessary, with the best chance of
convection being later this morning. There is redevelopment behind
this leading band, which will keep VCTS in the SDF TAFs for at least
a few more hours. LEX appears to be in steady rain, with very
minimal lightning across that area. Latest suite of guidance
indicates these showers and thunderstorms should continue to push
south this morning, with less convection through the late morning
and afternoon hours. There could be some isolated storm
redevelopment later this afternoon, particularly around BWG, but
given the uncertainty of the worked over environment, debris clouds,
and the isolated nature of development, will not mention in TAFs at
this time, with VFR conditions through the rest of the forecast
period.

Winds will be highly variable with all the outflow boundaries out
there. Expect northerly winds will remain across SDF and LEX,
perhaps becoming light and variable. Winds should remain southerly
for BWG, unless northerly outflow reaches that far south later this
morning. Also, cannot rule out lower visibility this morning given
the low-level moisture and redevelopment of storms across the area.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......MJP
Long Term........RJS
Aviation.........MJP
Hazardous weather outlook, May 4, 10:07 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1107 PM EDT FRI MAY 4 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-052330-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1107 PM EDT FRI MAY 4 2012 /1007 PM CDT FRI MAY 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

SCATTERED THUNDERSTORMS WILL TRANSVERSE PORTIONS OF THE OUTLOOK AREA
OVERNIGHT.  THE BEST CHANCES OF THUNDERSTORMS WILL GENERALLY BE
NORTH OF THE WESTERN KENTUCKY AND BLUEGRASS PARKWAYS.  ANY STORM
WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...GUSTY
WINDS...FREQUENT LIGHTNING AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
SATURDAY THROUGH TUESDAY WITH UPPER DISTURBANCES AND SURFACE
FRONTS PASSING THROUGH THE REGION. THE BEST CHANCE FOR STRONG TO
POSSIBLY SEVERE STORMS WILL BE MONDAY AND MONDAY NIGHT AHEAD OF
AND ALONG A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.

MJ

In the hours before

Special weather statement, May 4, 11:40 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1240 AM EDT SAT MAY 5 2012

KYZ025-028-029-045-050515-
BULLITT-HARDIN-MEADE-NELSON-
1240 AM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 1239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
VALLEY STATION TO 8 MILES EAST OF BRANDENBURG TO BRANDENBURG...AND
MOVING SOUTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SHEPHERDSVILLE...
  HILLGROVE AND BUCK GROVE...
  PITTS POINT AND BEECH GROVE...
  BARDSTOWN JUNCTION AND CLERMONT...
  RIDGETOP AND HOBBS...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 117.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3801 8642 3799 8613 3799 8608 3796 8604
      3800 8603 3801 8595 3800 8594 3801 8592
      3803 8576 3784 8538 3780 8552 3778 8599
TIME...MOT...LOC 0440Z 291DEG 38KT 3797 8587 3795 8602
          3796 8619

RS
Special weather statement, May 4, 11:45 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1245 AM EDT SAT MAY 5 2012

KYZ029-030-034>036-038>041-045>047-050530-
ANDERSON-BULLITT-FAYETTE-FRANKLIN-JEFFERSON-MERCER-NELSON-SCOTT-
SHELBY-SPENCER-WASHINGTON-WOODFORD-
1245 AM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
PARIS TO 7 MILES EAST OF SHEPHERDSVILLE...AND MOVING SOUTHEAST AT 45
MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  LEXINGTON...
  FRANKFORT...
  CLIFTON AND WAYSIDE...
  BLUE GRASS AIRPORT AND STRINGTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3798 8459 3800 8466 3796 8467 3779 8531
      3790 8553 3806 8579 3835 8481 3834 8479
      3835 8475 3839 8469 3844 8453 3830 8444
      3822 8442 3821 8438 3817 8436 3812 8438
      3806 8428
TIME...MOT...LOC 0445Z 305DEG 37KT 3823 8437 3796 8556

MJ
Special weather statement, May 5, 12:01 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
101 AM EDT SAT MAY 5 2012

KYZ042-043-050530-
BOURBON-NICHOLAS-
101 AM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 50 MPH WINDS...

AT 1257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
CARLISLE TO 8 MILES EAST OF GEORGETOWN...AND MOVING SOUTHEAST AT 15
MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PARIS...
  CARLISLE...
  EAST UNION AND SIDVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3818 8398 3813 8406 3807 8428 3817 8436
      3819 8436 3821 8439 3827 8444 3829 8436
      3828 8434 3835 8423 3844 8398 3842 8394
      3837 8391 3837 8388 3832 8383
TIME...MOT...LOC 0502Z 312DEG 15KT 3838 8390 3821 8440

MJ
Special weather statement, May 5, 12:24 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
124 AM EDT SAT MAY 5 2012

KYZ040-041-046>049-055>057-066-067-050630-
BOYLE-CASEY-CLARK-FAYETTE-GARRARD-JESSAMINE-LINCOLN-MADISON-MERCER-
WASHINGTON-WOODFORD-
124 AM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS MOVING SOUTHEAST THROUGH CENTRAL
KENTUCKY...

AT 120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
MOUNT STERLING TO SPRINGFIELD...AND MOVING SOUTHEAST AT 35 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEXINGTON...
  WINCHESTER...
  STANFORD...
  OLIVERS AND JACKSON FERRY...
  PERRYVILLE AND PINE RIDGE...
  UNION CITY AND NEEDMORE...
  TEATERSVILLE AND MCCREARY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3783 8401 3783 8410 3781 8407 3778 8410
      3775 8407 3767 8409 3764 8412 3757 8410
      3752 8420 3753 8434 3747 8438 3748 8444
      3737 8448 3724 8473 3754 8504 3763 8503
      3763 8514 3781 8532 3811 8409 3792 8398
TIME...MOT...LOC 0524Z 316DEG 30KT 3798 8398 3768 8518

MJ
Local storm report, May 5, 12:33 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
133 AM EDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     HAIL             BARDSTOWN               37.81N  85.46W
05/05/2012  M0.88 INCH       NELSON             KY   AMATEUR RADIO

&&

EVENT NUMBER LMK1200604

SZAPPANOS
Special weather statement, May 5, 12:46 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
146 AM EDT SAT MAY 5 2012

KYZ028-045-046-053-054-064-065-050630-
GREEN-HARDIN-LARUE-MARION-NELSON-TAYLOR-WASHINGTON-
146 AM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
ELIZABETHTOWN TO 7 MILES SOUTHWEST OF BARDSTOWN TO BARDSTOWN...AND
MOVING SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SPRINGFIELD...
  LEBANON...
  HODGENVILLE...
  ELIZABETHTOWN...
  BARDSTOWN...
  BOOKER AND MANTON...
  VALLEY HILL AND NERINX...
  DANT AND BEARWALLOW...
  LEAFDALE AND BUFFALO...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 91 AND 94.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3774 8592 3786 8536 3765 8514 3763 8504
      3760 8503 3749 8505 3736 8560
TIME...MOT...LOC 0546Z 319DEG 21KT 3769 8573 3772 8553
          3774 8546

RS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:21 PM CDTAreal Flood AdvisoryLMKTrimble3 hr
May 4, 9:29 PM CDTSpecial Weather StatementLMKTrimble46 min
May 4, 9:41 PM CDTFlash Flood WarningLMKTrimble3 hr
May 4, 10:50 PM CDTSpecial Weather StatementLMKFranklin, Jefferson, Oldham, Scott, Shelby40 min
May 4, 11:20 PM CDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas40 min
May 4, 11:22 PM CDTSpecial Weather StatementLMKMeade23 min
May 4, 11:23 PM CDTAreal Flood AdvisoryLMKFranklin, Henry, Jefferson, Oldham, Shelby3 hr
May 4, 11:40 PM CDTSpecial Weather StatementLMKBullitt, Meade35 min
May 4, 11:45 PM CDTSpecial Weather StatementLMKAnderson, Fayette, Franklin, Scott, Spencer, Woodford45 min
May 5, 12:01 AM CDTSpecial Weather StatementLMKBourbon, Nicholas29 min
May 5, 12:14 AM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Marion, Nelson, Washington31 min
May 5, 12:24 AM CDTSpecial Weather StatementLMKBoyle, Clark, Garrard, Jessamine, Lincoln, Madison and 2 more66 min
May 5, 12:46 AM CDTSpecial Weather StatementLMKLarue, Marion, Nelson44 min
May 5, 1:44 AM CDTAreal Flood AdvisoryLMKMeade3 hr
May 5, 2:22 AM CDTFlash Flood WarningLMKHardin, Meade3 hr
May 5, 2:56 AM CDTTornado WarningLMKGrayson19 min
May 5, 3:14 AM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Grayson, Hart31 min
May 5, 3:44 AM CDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Hart, Metcalfe31 min
May 5, 3:53 AM CDTTornado WarningLMKBarren, Metcalfe22 min
May 5, 4:13 AM CDTSpecial Weather StatementLMKClinton, Cumberland, Metcalfe, Monroe47 min
May 5, 5:34 AM CDTSpecial Weather StatementLMKSimpson41 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.